Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 38, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 7, 2004, 10:50 PM CDT for Autauga County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 10:50 PM CDT (03:50 UTC)
- Expired
- Apr 7, 2004, 11:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 73 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 080350 SVRBHM ALC001-080415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1049 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUTAUGA COUNTY IN ALABAMA * UNTIL 1115 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF INDEPENDENCE...MOVING EAST AT AT 20 MPH. ANOTHER SEVERE STORM WAS LOCATED 5 MILES SOUTHEAST OF BILLINGSLEY. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AUTAUGAVILLE AND POSEYS CROSSROADS. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INSIDE...AND STAY AWAY FROM WINDOWS. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3260 8687 3243 8690 3240 8650 3257 8646 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:51 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 7, 9:51 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 951 PM CDT WED APR 7 2004 .SHORT TERM...POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL IS THE MAIN FORECAST CONCERN TONIGHT. AT 945 PM CDT...NO WARNINGS WERE IN EFFECT AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM DEMOPOLIS TO TALLEDEGA HAVE GENERALLY WEAKENED. THE ATMOSPHERE HAS MOISTENED OVER ALL BUT FAR EAST ALABAMA AS DEWPOINTS HAVE QUICKLY JUMPED INTO THE THE UPPER 50S AND LOWER 60S. THINK THAT ANY SEVERE THUNDERSTORM POTENTIAL FOR THE REST OF TONIGHT WILL BE ON THE SOUTHERN EDGE OF THE LARGE AREA OF SHOWERS AND THUNDERSTORMS WHERE THE AIRMASS IS MOST UNSTABLE...MAINLY SOUTH OF A DEMOPOLIS TO MONTGOMERY TO EUFAULA LINE. LARGE HAIL AND HEAVY RAINFALL ARE THE MAIN CONCERNS. WILL REMOVE SUMTER...GREENE... HALE...AND BIBB COUNTIES FROM THE WATCH SHORTLY AS THE ATMOSPHERE HAS STABILIZED CONSIDERABLY IN THESE LOCATIONS. OTHERWISE...THE REST OF THE AREA CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE NIGHT. MOST PLACES SHOULD GET SOME RAINFALL. PATCHY FOG MAY DEVELOP LATE BUT NOT EXPECTING IT TO BE WIDESPREAD. OVERNIGHT LOW TEMPERATURES LOOK GOOD. .UPDATE...WILL REMOVE SUMTER...GREENE...HALE...AND BIBB FROM THE SEVERE THUNDERSTORM WATCH. ALSO...WILL INCREASE RAIN CHANCES SLIGHTLY AND ADJUST WEATHER TONIGHT. && .PRELIMINARY NUMBERS... BIRMINGHAM 58 77 52 79 54 / 90 30 00 00 MONTGOMERY 58 78 53 80 55 / 60 30 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT CDT ROUGHLY SOUTH OF A DEMOPOLIS TO CLANTON LINE AND WEST OF INTERSTATE 65. && MBS/91
Hazardous weather outlook, Apr 7, 1:20 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT WED APR 07 2004 ALZ011>015-017>050-072015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 7, 8:25 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
825 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM WIND DAMAGE 9 N BOLIGEE 32.88N 88.08W
04/07/2004 GREENE AL PUBLIC
TREES DOWN ALONG AL HWY 39 IN MT HEBRON
0805 PM HAIL SELMA 32.42N 87.03W
04/07/2004 DALLAS AL PUBLIC
PENNY SIZE HAIL IN SELMA
0805 PM WIND DAMAGE SELMA 32.41N 87.03W
04/07/2004 DALLAS AL PUBLIC
ROOF BLOW OFF SHED IN SELMALocal storm report, Apr 7, 8:25 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
825 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM WIND DAMAGE 9 N BOLIGEE 32.88N 88.08W
04/07/2004 GREENE AL PUBLIC
TREES DOWN ALONG AL HWY 39 IN MT HEBRON
0805 PM HAIL SELMA 32.42N 87.03W
04/07/2004 DALLAS AL PUBLIC
PENNY SIZE HAIL IN SELMA
0805 PM WIND DAMAGE SELMA 32.41N 87.03W
04/07/2004 DALLAS AL PUBLIC
ROOF BLOWN OFF SHED IN SELMALocal storm report, Apr 7, 8:59 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM WIND DAMAGE 13 NE GREENSBORO 32.86N 87.46W
04/07/2004 HALE AL EMA
TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.
0805 PM HAIL 3 N BRENT 32.97N 87.18W
04/07/2004 BIBB AL PUBLIC
MARBLE SIZE HAIL 3 NW OF BRENT
0835 PM HAIL BILLINGSLEY 32.66N 86.70W
04/07/2004 AUTAUGA AL SPOTTER
HALF INCH HAIL
0855 PM HAIL 12 SW BILLINGSLEY 32.56N 86.89W
04/07/2004 AUTAUGA AL PUBLIC
GOLFBALL SIZE HAIL IN JONESLocal storm report, Apr 7, 8:59 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM WIND DAMAGE 13 NE GREENSBORO 32.86N 87.46W
04/07/2004 HALE AL EMA
TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.
0805 PM HAIL 3 N BRENT 32.97N 87.18W
04/07/2004 BIBB AL PUBLIC
MARBLE SIZE HAIL 3 NW OF BRENT
0835 PM HAIL BILLINGSLEY 32.66N 86.70W
04/07/2004 AUTAUGA AL SPOTTER
HALF INCH HAIL
0820 PM HAIL 12 SW BILLINGSLEY 32.56N 86.89W
04/07/2004 AUTAUGA AL PUBLIC
GOLFBALL SIZE HAIL IN JONESLocal storm report, Apr 7, 9:16 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
916 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL CENTREVILLE 32.96N 87.13W
04/07/2004 BIBB AL EMA
PENNY SIZE HAIL
0909 PM HAIL 3 SE CLANTON 32.81N 86.58W
04/07/2004 CHILTON AL EMA
DIME SIZE HAILSpecial weather statement, Apr 7, 9:52 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 952 PM CDT WED APR 7 2004 ALZ030>032-034-080330- BIBB-GREENE-HALE-SUMTER- ...COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM WATCH NUMBER #51... BIBB GREENE HALE SUMTER ALZ033-035-039>042-080330- AUTAUGA-CHILTON-DALLAS-LOWNDES-MARENGO-PERRY- ...COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH... THE FOLLOWING CONTIES REMAIN IN WATCH NUMBER #51... AUTAUGA CHILTON DALLAS LOWNDES MARENGO PERRY
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 35 min |
| Apr 7, 7:22 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 38 min |
| Apr 7, 7:43 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale | 62 min |
| Apr 7, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 17 min |
| Apr 7, 8:05 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 55 min |
| Apr 7, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 55 min |
| Apr 7, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 48 min |
| Apr 7, 11:11 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 34 min |
| Apr 7, 11:22 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 38 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 31 min |
| Apr 8, 12:29 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 31 min |
| Apr 8, 12:35 AM CDT | Severe Thunderstorm Warning | BMX | Macon | 40 min |
| Apr 8, 9:24 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
| Apr 8, 9:54 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.